Corners of my screen glow with debuffs.

Mac Technical Support
When I get certain (not all) debuffs, the corners of my screen glow and move inward towards the center of my screen. The result is an eye shaped area in the center of my screen being a normal color, while the rest of my screen is glowing. This does not happen on my Windows computer, only on my Mac. I disabled all my addons and it still happened. I have tried the /console ffxglow 0 command but that did not change anything. Any ideas?

http://i.imgur.com/6KKyR3U.jpg
Promdate you might want to post this over on the Mac Technical Forum.
Good idea, thanks for the suggestion!
Doesn't matter if it's Mac or PC, that's the new 'Loss of Control' UI that was added with Mists of Pandaria.

It's supposed to do that, whenever you're stunned/feared/rooted/etc.
Turning off your addons, doesn't turn off any Blizzard UI features. :)

To turn it off, log into the game, hit Esc.
Go to Interface. Click 'Combat' on the left hand side, and it's all the options listed near the bottom under 'Loss of Control Alerts'.
I disabled that feature as soon as it came out because I use the addon called Lose Control. The feature was disabled at the time of this screenshot.
Just to add more info:

I have disabled every single addon and tried: no change

I deleted my cache and WTF folder (Blizz's first step usually): no change

My Windows PC is much better than my Macbook, so I would assume, if anything, the Macbook would show less graphics rather than more.

This has nothing to do with CCs as suggested above. The debuff I test with in the screenshot is not a CC, just a debuff.

Any other suggestions would be appreciated.
I have disabled every single addon and tried: no change

I deleted my cache and WTF folder (Blizz's first step usually): no change

What about deleting the Interface folder, or at least moving it to the desktop?

Also what debuff is it you have when this occurs?
I have disabled every single addon and tried: no change

I deleted my cache and WTF folder (Blizz's first step usually): no change

What about deleting the Interface folder, or at least moving it to the desktop?

Also what debuff is it you have when this occurs?


I just moved my Cache, WTF and Interface folder to the desktop and logged in, same thing happens.

This particular screenshot, and the debuff I use to test, is the "Overcome By Anger" debuff that you get by standing in one of Sha's spawn points in Kun-Lai. It is not a CC debuff, just a damage buff/debuff. It applies when I fly low enough and the red corners immediately happen.

I see it happen in PvP as well, but its over too quickly for me to see what buff/debuff caused it.
Doesn't help much, but this happens in Windowed, Fullscreen and Windowed Fullscreen.

I've also tried adjusting other video settings (particle density, projected textures, etc.) but those don't affect it.
Odd.

I just tried to reproduce this myself.

No go.

I stood in one of the spawn points in Kun-Lai myself. Tried various ffx cVar settings via Console mode.

What's your hard ware details ? Could be a bug with the video card or something.

Would you mind uploading your addons and WTF folder so I can test with your UI / config.wtf settings ?
Its a new Macbook Air.
1.7GHz dual-core Intel Core i5
4GB of 1600MHz DDR3L RAM
Intel HD Graphics 4000
128GB SSD

I tried it with no Interface and no WTF folder (recommended by Blue post above) and it still happened, so I don't think it's my UI.

As far as a video card bug goes, it doesn't appear to be a glitch. It happens very smoothly and very intentionally.

It probably doesn't help much, but here is a video I found that exactly shows what I see.

http://www.youtube.com/watch?v=JbQb39ZWZKM

As soon as he gets the zombie debuff, his corners turn red and move slowly into the center, I believe it is a WoW "Feature" and not related to a specific debuff, addon or video card. I just don't see an option to turn it off.

Join the Conversation

Return to Forum